Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 03:07:13 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635319
  • Total Topics: 48190
  • Online Today: 269
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Is it too soon to change therapies?  (Read 1981 times)

0 Members and 1 Guest are viewing this topic.

Offline 5377brian

  • Member
  • Posts: 3
Is it too soon to change therapies?
« on: November 03, 2006, 09:21:45 AM »
Hi everyone,

I was diagnosed 3 years ago, and up until now had high CD4 counts of around 500-600 coupled with high VL (from 25000 to about 950000). 9 months ago my labs showed 540 CD4 and 25000 VL.  About two months ago, i started having issues with my gums, localized around my front teeth.  After being shipped from doctor to dentist and to specialist, I was finally diagnosed with Kaposi's sarcoma.

When I had seen my doctor for the KS, he had also requested my labs because it had been 9 months,   and he also tested for other STD b/c he wanted to rule out anything else that it could be.  When i emailed him the following week as he told me to do, I got an email back saying 'Nothing significant came back with the tests.'

Three days later, I was at the ear nose and throat specialist, who quickly made the KS diagnosis and told me to go see my regular doctor for treatment.  When I called my doctor, i was told that he had no appointments available for two weeks.   Because my doctor had left out any actual information in the email he sent me, I then called back and asked the nurse if she could relay my numbers to me, and was kind of stunned when she said my CD4 was 202. 

???  >:(

Now, am i crazy, or is a drop in CD4 count from 540 to 202 a VERY significant drop?  That my physician a) didn't know what KS looked like, and b) told me that  there was nothing significant in the bloodwork i had done, leads me to be very concerned that he has my best interest in mind in regards to treatment of both the KS and the HIV in general.

After demanding to be seen by the urgent care doctor, I was put on reyataz with norvir booster and truvada.  About two or three hours after I take these, I feel like I am going to crawl out of my skin.  It is very strange, like a speed kind of feel, coupled with a shallow breath thing where I feel like I have to gulp for air.  So i took it the first two days, but was too scared to take it yesterday, so already I'm not adhering. 

My question about the drugs, is this the norvir booster doing this? Should I switch to atripla?  because if it is going to be like the feeling i have had the past two days, I want no part of any of it.  Oh yeah, and I'm an emotional wreck since starting these, I cry every other minute, its unreal.

Am I being too dismissive with this regimen, or should i go with my gut.  Because my gut tells me, when I take these pills, its NOT right for my body.

I apologize for my rambling and increasingly long post, but I wanted to give a bit of a history on the care I am (or am not as is the case here) receiving.  Any help with how i should proceed with the meds would be much appreciated.   

Thanks everyone for your time.


Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Is it too soon to change therapies?
« Reply #1 on: November 03, 2006, 10:15:11 AM »
Am I being too dismissive with this regimen, or should i go with my gut.  Because my gut tells me, when I take these pills, its NOT right for my body.

hi 5377brian - just so you know: tons of people DO NOT have side effects (or very few side effects) on the the truvada reyataz norvir regimen (it's one of the 'better' regimens in terms of reputation) .... however, every body is different

sorry to hear about doc not telling you about the cd4 drop. you're NOT crazy. he definitely should have told you  >:(  >:(

Offline 5377brian

  • Member
  • Posts: 3
Re: Is it too soon to change therapies?
« Reply #2 on: November 03, 2006, 10:27:38 AM »
Hi allopathicholistic

Thanks for the response....I am indeed aware of this regimen's reputation for good tolerance; in fact, I requested this regimen specifically after doing research and speaking with friends of mine who had just started it.  All I know is the feeling I have two or three hours after taking it, and lasting for many more, makes just sitting unbearable.  I fidget and i can't breath properly and it's an overwhelmingly bad feeling.  In doing my research, I had come across a few things regarding Norvir and its ill effects, and wonder if it is that.  And if so, should I request to stay with Reyataz and then switch out the Truvada, or should I think about maybe doing a Sustiva combination?

Thanks again for the help

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Is it too soon to change therapies?
« Reply #3 on: November 03, 2006, 11:04:08 AM »
Hey hello, sorry to hear about the combo badness

Norvir.  Hmmm.  Useful with PIs, but a pain sometimes, and not essential with Reyataz.  You can do Reyataz unboosted, but not really with Truvada, cos the Viread in Truvada reduces the concentration of Reyataz.  You can do it unboosted with Epzicom or Combivir (or even DDI + 3TC).

Of course may be another drug, difficulty breathing is an uncommon side effect of all the drugs in yr combo...

As a test, you might try taking the combo less the Norvir for two day, and see if things are better. If so, that pretty much seals it eh? Needs to be two days cos Norvir boosting  prob. lasts 36+ hours, and the speedy feeling etc may not be directly because of Norvir, but because its boosting the Reyataz level very high. Your doc will not like this, but it's really the only way to find out if its Norvir or not. 

It is best to take this combo with a modest amount of food. I notice a slight racing feeling if I take Norvir without the right amount of food (light meal/snack, with about 7g fat).

Some people don't get on with the kindest of drugs.  Thinking about a switch is a good idea if you can't hack it.  There are of course no guarantees another combo will not do the same, or something else, but it is something to consider.

- matt
« Last Edit: November 03, 2006, 11:05:59 AM by newt »
"The object is to be a well patient, not a good patient"

Offline 5377brian

  • Member
  • Posts: 3
Re: Is it too soon to change therapies?
« Reply #4 on: November 03, 2006, 11:17:45 AM »
Hi Newt,

Thank you for all the information.  I'm going to try what you say and take out the Norvir for two days.  I'm sure this sounds lame, but I'm just kind of scared that if i do try and continue to 'hack it', that i will overlook something that is seriously wrong because I don't want to look like a pussy....  are there any good vitamin supplements you could recommend?  That's probably a whole other post in a different place, huh.

Thanks again.

-b

Offline FiercenBed

  • Member
  • Posts: 183
Re: Is it too soon to change therapies?
« Reply #5 on: November 03, 2006, 02:06:10 PM »
i dont know much about the drug combos.....but id find a different doctor!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.